Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 148, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 2, 2016, 6:11 PM MDT for Colfax County, New Mexico. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2016, 6:11 PM MDT (00:11 UTC)
- Expired
- Sep 2, 2016, 6:25 PM MDT
- In force
- 14 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WUUS55 KABQ 030011
SVRABQ
NMC007-030045-
/O.NEW.KABQ.SV.W.0148.160903T0011Z-160903T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
611 PM MDT FRI SEP 2 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COLFAX COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 645 PM MDT.
* AT 611 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
RATON...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RATON...SUGARITE CANYON STATE PARK AND SUGARITE.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 444 AND 460.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3681 10459 3699 10456 3699 10427 3673 10433
TIME...MOT...LOC 0011Z 279DEG 8KT 3687 10443
HAIL...1.00IN
WIND...60MPH
$$
GUYER1 follow-up statement
704
WWUS55 KABQ 030025
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT FRI SEP 2 2016
NMC007-030035-
/O.CAN.KABQ.SV.W.0148.000000T0000Z-160903T0045Z/
COLFAX-
625 PM MDT FRI SEP 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLFAX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3681 10459 3699 10456 3699 10427 3673 10433
TIME...MOT...LOC 0018Z 279DEG 8KT 3686 10439
$$
GUYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 5:39 PM MDT, 32 minutes earlier.
Area forecast discussion, Sep 2, 5:39 PM MDT, 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 539 PM MDT FRI SEP 2 2016 .AVIATION... 00Z TAF CYCLE Tail-end of an upper level wave crossing central/northern New Mexico early this evening supporting scattered SHRA/TSRA, a few strong, in broad swath from SW to NE. Most unstable and active storm region will continue across NC/NE NM. In addition to erratic and gusty downburst winds, brief MVFR conditions are likely with the better develop storms along with MT top obscurations at times. Localized IFR cigs/vsby possible in low clouds or fog... particularly the Moreno Valley and east. KJ && .PREV DISCUSSION...345 PM MDT FRI SEP 2 2016... .SYNOPSIS... Somewhat drier air aloft will be trying to make inroads from west to east across the state tonight into Saturday night. Still a pretty good chance for showers and storms will linger well into the night across a good portion of north and central New Mexico. Saturday should see fewer storms develop than today and Sunday fewer than Saturday. Winds will pick up at least a little Saturday compared to today and Sunday will bring a greater increase as stronger winds aloft partially mix down to the surface due to daytime heating. This increased breeziness should linger into at least Tuesday of next week. Some moisture may push northward back into the state Labor Day into Tuesday or Wednesday, increasing rain chances over northern and central New Mexico, but forecast models are still not in the best agreement with regards to exactly where the best rain chances will be. High temperatures will warm closer to seasonal normals through the weekend. && .DISCUSSION... Some spotty showers and thunderstorms will roll across north and central New Mexico well into the evening with north central through ne and south central through sw NM likely getting the most widespread activity, albeit more in the scattered than numerous coverage category. The next couple of days will likely bring some downturn in coverage as wsw to sw winds aloft drag a deeper layer of drying into the fcst area - isolated to scattered activity Saturday and isolated on Sunday. Aftn temps to trend up a bit most areas while nighttime lows likely to drop back a bit mainly west due in large measure to the lowering of dewpoints. Next week the GFS model, more so than the ECMWF at least across the nw half Mon through midweek, is wetting things up substantially, continuing the trend that was hinted at Fri. The latter is wetter primarily for the south and e central during this period, but then wets up the nw half more so than the GFS Thu into Fri. Thus some major discrepancies that lower confidence in where and how much precip develops for most of this next work week. The ECMWF is much stronger and much more north and east bound with a tropical system for late week, hence the greater wetting in the nw half. The models for the most part went from dry to much wetter for this week just ended and didn't completely get it right and so they have again for the upcoming week. So, unfortunately we will have to get a little closer in time to better reconcile next week's fcst. 43 && .FIRE WEATHER... Weak upper level wave and abundant low level moisture combining to generate a swath of showers and thunderstorms across much of western and northern New Mexico this afternoon. These showers and storms are forecast to move to the northeast through late afternoon and evening. Enough low level moisture remains in place Saturday for isolated activity central and east. Southerly breezes develop across the eastern plains Saturday. Sunday remains on track as the driest day of the next week. Southwest winds increase areawide Sunday afternoon as a lee surface trough strengthens across eastern Colorado. Temperatures will also rise above average for the first time in quite awhile Sunday. As a result, Haines values rise across northwest NM. GFS continues with idea of bringing low level moisture back up from the south on Labor Day. Showers and storms result across all but far western and far eastern areas Monday afternoon and evening. ECMWF continues to bring moisture slightly farther east, favoring the central mountain chain eastward. Deep remnant moisture from what is now Tropical Disturbance 1 southeast of Acapulco, Mexico continues to stream up Monday night and by Tuesday, forecast precipitable water values approach the 99th percentile for early September across much of the area. GFS and ECMWF are down right soggy for the majority of the area Tuesday and Tuesday night. Both models then dry things out rapidly mid-week. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 2, 4:10 AM MDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 410 AM MDT FRI SEP 2 2016 NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY- SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 410 AM MDT FRI SEP 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY SUBSEQUENT FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX.
In the hours before
Special weather statement, Sep 2, 5:21 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT FRI SEP 2 2016
NMZ519-022330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
521 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERNALILLO AND
SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 530 PM MDT...
AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VENTANA RANCH...OR 9 MILES SOUTHWEST OF RIO RANCHO...MOVING
EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ALBUQUERQUE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3530 10677 3510 10675 3510 10695 3524 10698
3524 10697
TIME...MOT...LOC 2320Z 259DEG 16KT 3519 10681
GUYERSpecial weather statement, Sep 2, 5:37 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT FRI SEP 2 2016
NMZ519-030000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
537 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BERNALILLO AND
SOUTH CENTRAL SANDOVAL COUNTIES UNTIL 600 PM MDT...
AT 537 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHERN RIO RANCHO...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
AREAS OF HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN ALBUQUERQUE...RIO RANCHO...BERNALILLO...CORRALES...
LOS RANCHOS DE ALBUQUERQUE...TAYLOR RANCH...PARADISE HILLS...
VENTANA RANCH...CORONADO STATE MONUMENT AND CABEZON.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 228 AND 243.
&&
LAT...LON 3508 10685 3528 10689 3539 10659 3533 10652
3513 10654
TIME...MOT...LOC 2337Z 263DEG 22KT 3523 10667
GUYERSpecial weather statement, Sep 2, 5:53 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT FRI SEP 2 2016
NMZ527-528-030015-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
553 PM MDT FRI SEP 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
615 PM MDT...
AT 552 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
APPROACHING RATON FROM THE WEST...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RATON...SUGARITE CANYON STATE PARK...RATON PASS AND SUGARITE.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 442 AND 460.
&&
LAT...LON 3699 10432 3672 10438 3679 10471 3699 10470
3700 10461
TIME...MOT...LOC 2352Z 274DEG 18KT 3687 10449
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:20 PM MDT | Special Weather Statement | ABQ | McKinley | 25 min |
| Sep 2, 7:49 PM MDT | Special Weather Statement | ABQ | McKinley | 56 min |
| Sep 3, 1:43 PM MDT | Special Weather Statement | ABQ | Lincoln | 32 min |
| Sep 3, 1:50 PM MDT | Areal Flood Advisory | ABQ | Los Alamos | 115 min |
| Sep 3, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 44 min |
| Sep 3, 4:55 PM MDT | Special Weather Statement | ABQ | Lincoln | 35 min |
| Sep 3, 5:11 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.